Angioedema and photosensitive rash induced by valsartan
Related Experiment Videos
1Department of Pharmacy Practice, Butler University College of Pharmacy and Health Sciences, and Clarian Health Partners, Indianapolis, Indiana 46208, USA.
Abstract:
A 71-year-old woman experienced an acute onset of angioedema and a photosensitive pruritic rash after 3 months of therapy with valsartan, an angiotensin II receptor antagonist. After discontinuing valsartan and treatment with subcutaneous epinephrine, intravenous methylprednisolone, diphenhydramine, and Eucerin cream, her symptoms dissipated and the rash resolved. Rash and angioedema have been reported with angiotensin-converting enzyme inhibitors and, very rarely, with losartan, the other currently marketed angiotensin II receptor antagonist. To our knowledge, this is the first report of such a reaction with valsartan.
Related Concept Videos
Antihypertensive Drugs: Angiotensin II Receptor Blockers
Allergic Drug Reactions
Drug Toxicity: Allergic Reactions
Allergic Reactions: Anaphylaxis
Allergic Reactions
Heart Failure Drugs: Inhibitors of Renin-Angiotensin System